Do Not Drink Poppers: A Case Report of Near Fatal Methemoglobinemia After Ingestion of Alkyl Nitrite.
Аннотация
A 23-year-old female presented to the Emergency Department (ED) with altered mental status and acute respiratory failure with hypoxia after ingesting poppers (alkyl nitrite) at a music festival. She received initial treatment at the event medical tent but deteriorated during transport. Upon arrival at the ED, she required intubation and received methylene blue treatment for suspected methemoglobinemia. Labs confirmed methemoglobinemia, and her blood appeared chocolate brown. Despite requiring vasopressors, her condition improved after methylene blue administration. Following treatment, her oxygen saturation and blood gas improved. She was discharged within 24 hours. Poppers are often recreationally inhaled at social events. We present a case where drinking poppers led to a near-fatal methemoglobinemia. The presentation was recognized and treated with methylene blue. It is important for the healthcare team to consider alkyl nitrites when a patient presents with cyanosis and hypoxia not improving above 85%. Administration of methylene blue can reverse methemoglobinemia and prevent fatalities.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.